Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A construction of multiresolution analysis by integral equations


Authors: Dong-Myung Lee, Jung-Gon Lee and Sun-Ho Yoon
Journal: Proc. Amer. Math. Soc. 130 (2002), 3555-3563
MSC (2000): Primary 41A17, 42C15, 46A45, 46C99
DOI: https://doi.org/10.1090/S0002-9939-02-06713-8
Published electronically: July 2, 2002
MathSciNet review: 1920033
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we present a versatile construction of multiresolution analysis of two variables by means of eigenvalue problems of the integral equation, for $\lambda =2$. As a consequence we show that if $\phi (x)$ is the solution of the equation $\phi (x) = \lambda \int _{\mathbb{R}} h (2x-y) \phi (y)dy$ with $supp \hat h(\omega ) = [-\pi , \pi ]$, then $V_{j} =span \{ \phi (2^{j} x_{1} -k_{1} )$ $ \phi (2^{j} x_{2} -k_{2} ) \vert k_{1} , k_{2} \in \mathbb{Z} \}$ constructs a two-variable multiresolution analysis.


References [Enhancements On Off] (What's this?)

  • [1] J. Aguirre, M. Escobedo, J.C. Peral, and P.H. Tchamitchian, Basis of wavelets and atomic decompositions of $H^{1} (\mathbb{R}^{n} )$ and $H^{1} (\mathbb{R}^{n} \times \mathbb{R}^{n} )$, Proceedings AMS 111 (1991), 683-693. MR 91k:42037.
  • [2] P. G. Casazza and A.O. Christensen, Frames containing a Riesz basis and preservation of this property under perturbations, SIAM J. Math. Anal. 29 (1998), 266-278. MR 99i:42043
  • [3] C. K. Chui, An Introduction to Wavelets, Academic Press, Inc (1992). MR 93f:42055
  • [4] M. G.Cui, D. M. Lee, and J. G. Lee, Fourier Transforms and Wavelet Analysis, Kyung Moon Press (2001).
  • [5] R. Coifman, and Y. Meyer, Remarques sur L'analyse de Fourier a fenetre, C. R. Acad. Sci. pairs t.312 (1991), 259-261. MR 92k:42042
  • [6] I. Daubechies and J. C. Lagarias, Two-Scale Difference Equations I, Existence and global regularity of Solutions, SIAM J. Math. Anal. 22 (1991), 1388-1410. MR 92d:39001
  • [7] I. Daubechies, Ten Lectures on Wavelets, SIAM, Philadelphia, PA (1992). MR 93e:42045
  • [8] K. Grochenig and W. R. Madych, Multiresolution Analysis,     Haar Bases, and Self-Similar Tilings of Rn, IEEE Trans. on Information Theory 38 (1992), 556-568. MR 93i:42001
  • [9] A. Grossmann and J. Morlet, Transforms associated to square integrable group representations I, J. Math. Phys. 26 (1986), 2473-2479. MR 86k:22013
  • [10] B. Jawerth and W. Sweldens, An overview of wavelet based multiresolution analysis, SIAM Rev. 36(3) (1994), 377-412. MR 95f:42002
  • [11] W. Lawton, Necessary and sufficient conditions for constructing orthonormal wavelet bases, J. Math. Phys. 32 (1) (1991), 57-61. MR 91m:81100
  • [12] J. G. Lee and D. M. Lee, A Filtering Formula on Wavelets, Korean Annales of Math. 15 (1998), 247-255.
  • [13] S. Mallat, A theory for multiresolution signal decomposition: the wavelet representation, IEEE Trans. Pattern Anal. Machine Intell. 11 (1989).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 41A17, 42C15, 46A45, 46C99

Retrieve articles in all journals with MSC (2000): 41A17, 42C15, 46A45, 46C99


Additional Information

Dong-Myung Lee
Affiliation: College of Mathematics Science, Won Kwang University, 344-2 Shinyongdong Ik-San, Chunbuk 570-749, Korea
Email: dmlee@wonkwang.ac.kr

Jung-Gon Lee
Affiliation: College of Mathematics Science, Won Kwang University, 344-2 Shinyongdong Ik-San, Chunbuk 570-749, Korea

Sun-Ho Yoon
Affiliation: College of Mathematics Science, Won Kwang University, 344-2 Shinyongdong Ik-San, Chunbuk 570-749, Korea

DOI: https://doi.org/10.1090/S0002-9939-02-06713-8
Keywords: Fourier transform, wavelet analysis, integral equation, multiresolution analysis, Riesz basis
Received by editor(s): August 23, 2000
Published electronically: July 2, 2002
Additional Notes: This paper was supported by Won Kwang University in 2002
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society